Hemolytic uremic syndrome spontaneously arises in a few patients with advanced cancer, but it is more commonly related to the use of certain chemotherapeutic agents. Mitomycin-C is, etiologically, the most common causative agent inducing hemolytic uremic syndrome, in a dose dependent manner. We report this syndrome, attributable to mitomycin-C at a cumulative dose of 40 mg/m2, in a gastric cancer patient. A 42-year-old female with stage III gastric cancer underwent radical gastrectomy and was given mitomycin-C at 10 mg/m2 intravenously every four weeks as adjuvant therapy. Hemolytic uremic syndrome was diagnosed three months after the last dose of mitomycin-C administration. The most prominent symptoms included pallor, hypertension and anasarca, with laboratory evidence of microangiopathic hemolytic anemia, azotemia and hyperkalemia. Her disease was progressive, but fortunately stabilized after staphylococcus column A dialysis. Her disease remained in remission for 24 months from the time of diagnosis, and then relapsed in the form of peritoneal carcinomatosis with partial intestinal obstruction.
|頁（從 - 到）||115-118|
|期刊||Japanese Journal of Clinical Oncology|
|出版狀態||已發佈 - 十二月 1 1997|
ASJC Scopus subject areas